CSN Login
Members Online: 17

CHEMO / CANCER LEFTOVERS

kkkelley1's picture
kkkelley1
Posts: 22
Joined: Oct 2009

Just recieved my 5 yr marker for colon cancer, 14 mo. of chemo, left with neuropathy severe in both feet and legs, chemo brain issues. I am having problems with ,it is even hard for me to write, bouts of feeling great sadness, isolation, almost dissappointed with myself. I was so greatful that I made this marker then my side effects, I realized are permanent. I'm still fighting fatigue. Yes I do realize I probably sound pathetic, I'm trying so hard and I don't want to say any of this to my family. I guess I'm reaching out for some help. PLEASE

Kathy09's picture
Kathy09
Posts: 99
Joined: Jun 2009

I guess you can be glad for the 5 years. I can't say much for your cancer as I am a bc victom. It all is bad, that was a long time for your chemo. Maybe they can give you something for the side effects you are having, I heard of someone getting ridilin (spelling) for fatique they said helped. Alot of times I feel like you, just have to deal with it and move on. I do know I am done with getting anymore treatment if it comes back I am not going to live the rest of my life with the side effects of all the drugs. To me it is about quality not quanity of life. Hope this dosn't make things worse for you. Sending hugs your way. You can email me if you would like.

JillyB's picture
JillyB
Posts: 50
Joined: Feb 2010

HI,
Although I have 5 treatments left and rasiation for StageIII BC, I am worried about the leftovers,as I like how you call them. I've got TERRIBLE fatigue from Taxotere, and maybe I will mention Ritalin or one of those if it perseveres this bad after treatment for a while, thanks for the idea,and I empathize with both of you now, and most liekly will later. I am so afraid of Chemo Brain staying around!

kkkelley1's picture
kkkelley1
Posts: 22
Joined: Oct 2009

Thank you both for caring. I believe thats what helps me keep going when blues come in. Sometimes they hang around a bit longer than any of us wants but then I know its time to share and get feed back from those that know. I don't like to express some of those feelings and my leftovers to my kids or hubby or even my extended family cause I don't want them to feel any more than they have had to. Thanks friends!

abrub's picture
abrub
Posts: 1528
Joined: Mar 2010

I am 2 years post-chemo (FOLFOX), and still have neuropathy issues. However, under the advice of an Integrative Medicine MD, I've started taking Alpha Lipoic Acic (600-1200mg/day). It really helped my feet, which even a year post chemo were severely painful. I saw the improvements almost immediately, with severe pain reduced to some pain within a few weeks.

I was also told, but didn't try, Magnesium Citrate for the neuropathy.

Worth asking about - you have nothing to lose, and everything to gain.

Good luck!

bluerose's picture
bluerose
Posts: 1089
Joined: Jul 2009

First off you have to know that you are not alone, many many survivors have fatigue as you do and so please don't think that you are pathetic because you aren't, this is extremely common as are other side effects.

I would talk to your doctor though about the possibility of depression as well. We all have our good and bad days but you use the word 'extreme' sadess and that is what caught my eye. Yes 5 years is a great marker and congratulations on that but as positive as we all try to be and as greatful for treatments that have worked there are some times when we just feel badly and that is totally okay. However you should never ignore what could be depression because it can be common too and while there are many things they can't fix depression isn't one of them and it is curable so don't let it get too bad, if that is in fact what it is.

I am a long term suvivor of NHL and I have many side effects from treatment long term and some days are just bad, somedays I feel up and so it goes.

Take care of you and don't let any symptoms go for long without talking with your doctor.

Blessings, Bluerose

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network